Alert archive / Virginia / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at Apr 4, 2012, 4:02 AM EDT for 4 counties in Virginia; Mercer County, West Virginia. It took effect at Apr 4, 2012, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 4:02 AM EDT (08:02 UTC)
- In effect from
- Apr 4, 2012, 12:00 PM EDT
- Expired
- Apr 4, 2012, 8:51 PM EDT
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
Counties Bland County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
874 WGUS61 KRNK 040802 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 402 AM EDT WED APR 4 2012 ...POTENTIAL FOR FLASH FLOODING FROM TRAINING STORMS EXISTS THIS AFTERNOON INTO TONIGHT... .A FRONTAL BOUNDARY WILL BE SLOW TO SHIFT SOUTH TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OHIO VALLEY SINKING SOUTHEAST ACROSS THE MOUNTAINS DURING THE AFTERNOON AND EVENING. THE POTENTIAL FOR A SERIES OF HEAVIER RAIN FROM THUNDERSTORMS TRAINING OVER THE SAME AREA EXISTS FROM SOUTHERN WEST VIRGINIA INTO THE MOUNTAIN EMPIRE OF SOUTHWEST VIRGINIA. THIS COULD LEAD TO FLASH FLOODING. VAZ007-009-010-012-WVZ042-041615- /O.NEW.KRNK.FF.A.0003.120404T1600Z-120405T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-SMYTH-BLAND-WYTHE-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... WYTHEVILLE...BLUEFIELD...FLAT TOP 402 AM EDT WED APR 4 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST VIRGINIA...BLAND...SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST VIRGINIA...MERCER. * FROM NOON EDT TODAY THROUGH LATE TONIGHT * TRAINING SHOWERS AND THUNDERSTORMS COULD BRING EXCESSIVE AMOUNTS OF RAIN TO THE SAME AREA. LESS THAN 1.5 INCHES OF RAIN IN 3 HOURS WILL BE ENOUGH TO CAUSE FLASH FLOODING OF STREAMS IN THE AREA. * IF STORMS WITH HEAVY RAIN TRAIN OVER THE SAME AREA...MUD OR ROCK SLIDES IN STEEP TERRAIN COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. THOSE LIVING IN FLOOD PRONE AREAS ALONG STREAMS AND CREEKS SHOULD BE ALERT THIS AFTERNOON AND TONIGHT. && $$ WP
2 follow-up statements
802 WGUS61 KRNK 041455 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1055 AM EDT WED APR 4 2012 ...POTENTIAL FOR FLASH FLOODING FROM TRAINING STORMS EXISTS THIS AFTERNOON INTO TONIGHT... .A FRONTAL BOUNDARY WILL BE SLOW TO SHIFT SOUTH TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OHIO VALLEY SINKING SOUTHEAST ACROSS THE MOUNTAINS DURING THE AFTERNOON AND EVENING. THE POTENTIAL FOR A SERIES OF HEAVIER RAIN FROM THUNDERSTORMS TRAINING OVER THE SAME AREA EXISTS FROM SOUTHERN WEST VIRGINIA INTO THE MOUNTAIN EMPIRE OF SOUTHWEST VIRGINIA. THIS COULD LEAD TO FLASH FLOODING. VAZ007-009-010-012-WVZ042-042300- /O.CON.KRNK.FF.A.0003.120404T1600Z-120405T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-SMYTH-BLAND-WYTHE-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... WYTHEVILLE...BLUEFIELD...FLAT TOP 1055 AM EDT WED APR 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST VIRGINIA... BLAND...SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST VIRGINIA...MERCER. * THROUGH LATE TONIGHT * TRAINING SHOWERS AND THUNDERSTORMS COULD BRING EXCESSIVE AMOUNTS OF RAIN TO THE SAME AREA. LESS THAN 1.5 INCHES OF RAIN IN 3 HOURS WILL BE ENOUGH TO CAUSE FLASH FLOODING OF STREAMS IN THE AREA. * IF STORMS WITH HEAVY RAIN TRAIN OVER THE SAME AREA...MUD OR ROCK SLIDES IN STEEP TERRAIN COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. THOSE LIVING IN FLOOD PRONE AREAS ALONG STREAMS AND CREEKS SHOULD BE ALERT THIS AFTERNOON AND TONIGHT. && $$
746 WGUS61 KRNK 050051 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 851 PM EDT WED APR 4 2012 VAZ007-009-010-012-WVZ042-050200- /O.CAN.KRNK.FF.A.0003.000000T0000Z-120405T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-SMYTH-BLAND-WYTHE-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... WYTHEVILLE...BLUEFIELD...FLAT TOP 851 PM EDT WED APR 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WHICH EARLIER DEVELOPED ACROSS THE REGION HAVE DIMINISHED. LIGHT TO MODERATE RAIN WILL CONTINUE FOR A FEW MORE HOURS IN THE FAR SOUTHWEST COUNTIES OF VIRGINIA...BUT ARE NOT EXPECTED TO POSE A FLASH FLOOD THREAT THROUGH THE REMAINDER OF THE NIGHT. $$ RAB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Apr 4, 3:53 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 4, 3:53 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 AM EDT WED APR 4 2012
.SYNOPSIS...
A FRONTAL BOUNDARY WILL SINK SLOWLY SOUTH TODAY INTO
TONIGHT...SITUATING ITSELF INTO THE CAROLINAS BY THURSDAY MORNING.
AN UPPER LOW WILL MOVE FROM THE MISSISSIPPI VALLEY INTO THE
SOUTHEAST THURSDAY INTO THURSDAY NIGHT. COOL HIGH PRESSURE WILL
FINALLY SHIFT SOUTHEAST INTO THE AREA BY THE BEGINNING OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM EDT WEDNESDAY...
FRONTAL BOUNDARY THIS MORNING LIES FROM CRW-HSP-NORTH OF
LYH-RIC...PER DEWPOINTS/WINDS. FOR EARLY THIS MORNING...ONLY A FEW
SHOWERS ARE OCCURRING ACROSS THE MTNS OF WV NORTH OF SNOWSHOE AND
THESE HAVE BEEN WEAKENING THE PAST HOUR. SO ATTM...OUR AREA LIES IN
A LULL IN PRECIP. THAT WILL CHANGE STARTING MID MORNING...AS
UPSTREAM VORT OVER THE LOWER OHIO VALLEY SHIFTS EWD TOWARD THE
CENTRAL APPALACHIANS BY MIDDAY. HAVE SLOWED DOWN THE HIGHER POPS IN
THE WEST UNTIL NOON. HAVE ENOUGH CONFIDENCE THAT THE FRONTAL
BOUNDARY WILL BE ACROSS OUR NRN CWA THIS AFTN AND WILL SEE A SET UP
WHERE CONVECTION MOVES FROM THE OHIO VALLEY SOUTHEAST INTO THE
CENTRAL APPALACHIANS/SW VA THIS AFTERNOON INTO THE EVENING. MODELS
SHOWING AMPLE MOISTURE SUCH THAT PWATS ARE 2 STANDARD DEVIATIONS
ABOVE NORMAL. GIVEN A POTENTIAL SETUP OF TRAINING STORMS/CLUSTERS
MOVING OVER THE SAME AREA...WITH 3 HR FFG LESS THAN 1.2 INCHES...AND
THE FACT ABOUT AN INCH FELL YESTERDAY IN PORTIONS OF SW VA...HAVE
DECIDED TO HOIST A FLASH FLOOD WATCH FOR THE MOUNTAIN EMPIRE OF SW
VA INTO SRN WV FOR THIS AFTERNOON INTO TONIGHT.
THE OTHER ISSUE THIS AFTERNOON INTO THE EVENING WILL BE STRONG TO
SVR STORMS. SPC HAS SLIGHT RISK OVER THE PIEDMONT OF VA/NC. THE
WINDS ALOFT INCREASE AS THE TROUGH DIGS INTO THE NORTHEAST. CAPES
APPEAR TO BE MODEST ENOUGH BUT CLOUD COVER MAY LIMIT MAX
DESTABILIZATION IF UPSTREAM CONVECTION ORGANIZES MORE WHERE DEBRIS
CIRRUS SHIFTS ESE. ATTM...ISOLATED WIND DAMAGE THREAT AND MAYBE
MARGINALLY SVR HAIL. WILL HIGHLIGHT IN THE HWO...WHICH THIS AREA
WILL MAINLY LIE ALONG AND EAST OF A LINE FROM LYH-MTV-GSO.
LOOK FOR MILD TEMPS BUT EXPECTING A FEW DEGREES LOWER ESPECIALLY
WEST GIVEN MORE CLOUDS. THE PIEDMONT SHOULD MANAGE THE LOWER 80S
BARRING BLOWOFF OF UPSTREAM CONVECTION.
TONIGHT...THE SFC FRONT SAGS SWD TO THE NC/VA BORDER...ALTHOUGH
WITH UPPER LOW MOVING INTO THE MID MS VALLEY WILL BE A BATTLE ON HOW
FAR SOUTH IT GETS PER THE DIGGING WAVE INTO THE NORTHEAST. HAVE SFC
WINDS TURNING TO THE NORTH AFTER MIDNIGHT...BUT 8H FRONT IS STILL
ACROSS THE NRN CWA AT DAWN PER GFS. WILL KEEP HIGHER POPS ACROSS THE
SW INTO THE NIGHT...WITH SLIGHT CHANCE IN THE NORTH...DRYING IT
AFTER MIDNIGHT NORTH OF A LWB-LYH LINE. LOWER DEWPOINTS SHOULD DIP
INTO THE NORTH AS WELL WHERE LOWS TONIGHT FALL INTO THE 40S. WILL
STAY MOSTLY IN THE 50S FOR THE PIEDMONT AND MTNS SOUTH OF A BLF-LYH
LINE. THINK THE DENSITY OF ANY CONVECTIVE CLUSTER WILL BE SINKING
THE FRONT SOUTH ENOUGH WHERE MOST STORMS WILL BE SOUTH OF US AFTER
MIDNIGHT...BUT CLOUDS LOOK TO LINGER.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 310 AM EDT WEDNESDAY...
A COLD FRONT IS EXPECTED TO STALL IN THE REGION BUT SOUTH OF THE
AREA. MODELS HAVE NOT BEEN CONSISTENT WITH PLACEMENT OF THE
BOUNDARY...LIKELY DUE TO THE ERRATIC NATURE OF THE UPPER LEVEL
CLOSED LOW MOVING OUT OF THE MID WEST THURSDAY. THIS CLOSED LOW WILL
TRACK SOUTHEAST ACROSS THE TENNESSE VALLEY THURSDAY AFTERNOON THEN
OVER NC/SC THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL WASH OUT IN THE
REGION. DRY AIR FILTERING DOWN THE MID ATLANTIC AND MOISTURE BEING
PUMPED UP FROM THE GULF SHOULD RESULT IN A SHARP PRECIPITATION
GRADIENT THURSDAY NIGHT AND FRIDAY. THE BEST CHANCE FOR RAIN WILL
OCCUR ALONG THE VA/NC BORDER AND POINTS SOUTH. THE NORTHERN HALF AND
POSSIBLY THE NORTHERN 2/3RDS MAY NOT SEE MEASURABLE RAINFALL
THURSDAY INTO FRIDAY. THE NORTHERN EXTENT OF THE PRECIPITATION
SHIELD WILL DEPEND ON THE CLOSED LOW TRACK. FOR THE NORTHERN
SECTIONS (LWB-LYH)...DRY AIR WILL KEEP POPS LOW AND AROUND 20
PERCENT. CENTRAL RNK CWA (BLF-ROA) LIKELY TO SEE THE SHARP
GRADIENT...THEREFORE KEPT POPS IN THE 30-40 PERCENT RANGE. SOUTHSIDE
AND NW NC COUNTIES WILL BE IN THE 60 PERCENT OR GREATER RANGE. FRIDAY
MORNING...THE CLOSED LOW TRACKS OFF THE SOUTHEAST COAST. SOME
LINGERING SHOWERS EAST OF THE BLUE RIDGE IN THE MORNING AS THE
DEFORMATION ZONE PIVOTS OVER THE CAROLINAS. RAIN CHANCES WANE
QUICKLY FRIDAY AFTERNOON.
CHILLY BUT NEAR NORMAL TEMPERATURES EXPECTED THURSDAY. AREAS SEEING
RAIN MAY ONLY HAVE HIGHS IN THE UPPER 50S TO LOWER 60S. AREAS IN THE
DRY SECTOR SHOULD SEE TEMPERATURES RISE INTO THE LOWER TO MID 60S.
DRIER AIR/LOWER DEW POINTS TO WEDGE INTO THE AREA THURSDAY NIGHT.
WITH RAIN AND EVAPORATIVE COOLING...OVERNIGHT LOWS SHOULD DROP INTO
THE 40S THURSDAY NIGHT. KEPT TEMPERATURES ABOVE GUIDANCE THURSDAY
NIGHT AS THETA-E BOUNDARY DOES NOT ADVANCE IN TO THE CAROLINAS.
CHILLY NORTHERLY FLOW WILL KEEP TEMPERATURES COLD AND NEAR NORMAL
FRIDAY. HIGH PRESSURE WILL PROVIDE FOR A GOOD RADIATIONAL COOLING
NIGHT TO BRING A THREAT FOR FROST SATURDAY MORNING.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 400 PM EDT TUESDAY
NO MAJOR CHANGES TO THE WEEKEND FORECAST. CURRENTLY ENTERTAINING
MAINLY DRY CONDITIONS FOR THE EASTER WEEKEND...TEMPERATURES
MODERATING...HOWEVER DUE TO THE DRY AIR MASS WHICH IS FORECAST TO
BE OVER THE AREA...DO ANTICIPATE COOLER TEMPERATURES AT NIGHT WITH
THE THREAT FOR FROST IN THE MOUNTAIN VALLEYS.
FLOW NEXT WEEK WHICH INITIALLY LOOKED LIKE IT WOULD GO ZONAL...NOW
LOOKS A LITTLE MORE BLOCKY WITH MEAN TROFS DEVELOPING ON BOTH THE
EAST AND WEST COASTS. THIS SUGGESTS A COOLER SCENARIO FOR THE
MIDDLE OF NEXT WEEK WITH COOLER NORTHWEST FLOW NOW BEING FORECAST
AFTER MONDAY.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
AS OF 125 AM EDT WEDNESDAY...
SEVERAL AVIATION ISSUES TO CONSIDER. FIRST WILL BE FOG FORMATION.
MOIST LOW LVLS ESPECIALLY IN THE DAN-BCB-BLF CORRIDOR AND SW. THE
CLOUD COVER IS SPARSE AT THE MOMENT AND HAVE ALREADY SEEN VJI SINK
INTO LIFR CONDITIONS. ATTM...WITH SOME CANOPY OF HIGHER CLOUDS
COMING IN...DECIDED TO MODERATE THE FORECAST AND WILL HAVE A TEMPO
GROUP FOR MVFR VSBYS AT BLF...WITH BETTER PREDOMINANT THREAT OF
FOG AT BCB. STILL CONFIDENCE IS NOT HIGH GIVEN CLOUDS.
THE FORECAST SOUNDINGS SUGGEST POTENTIAL FOR LOW LVL WIND SHEAR
THIS MORNING BEFORE SHOWERS MOVE BACK IN. KEPT IT OUT AS IS
MARGINAL WITH 20-30 KNOTS AT 1500-2000 FT AGL.
FOR TODAY...AFTER ANY FOG CLEARS...THE FORECAST CENTERS ON SHOWERS
AND STORMS. LATEST MODELS INDICATE BEST LIFT/FOCUS FOR NUMEROUS
SHOWERS/STORMS WILL BE ALONG AND WEST OF A LINE FROM BLF-TRI.
ALLOWED FOR SOME VCTS AT ALL TERMINALS EXCEPT LYH. OUTSIDE OF ANY
CONVECTION WILL BE VFR.
TONIGHT...THE COLD FRONTAL BOUNDARY WILL SHIFT INTO THE SRN VA
AREA. WINDS WILL TURN FROM WEST TO NW BEHIND IT. AT LEAST A
POTENTIAL FOR MVFR CIGS AT BLF AFTER 00Z...WHILE BEST THREAT OF
SHOWERS SHIFTS SOUTHWEST OF THE TERMINALS INTO NE TN.
THE FORECAST THURSDAY IS IFFY GIVEN TRACK OF FRONT AND NEXT SFC
LOW ACROSS THE TENNESSEE VALLEY INTO THE SOUTHEAST. MODELS ARE
KEEPING AN EAST WIND INTO THE AREA WHICH COULD KEEP CIGS DOWN TO
SUB VFR. BY LATE FRIDAY INTO SATURDAY HIGH PRESSURE SHOULD BRING
DRIER AIR IN FROM THE NORTH AND A RETURN TO VFR.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
VAZ007-009-010-012.
NC...NONE.
WV...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
WVZ042.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...PM
AVIATION...AMS/WPHazardous weather outlook, Apr 4, 12:08 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1208 AM EDT WED APR 4 2012 VAZ010-011-013-014-017>020-022>024-034-035-046-047-WVZ042>045-050415- BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-MERCER- SUMMERS-MONROE-GREENBRIER- 1208 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST IS POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-033-043>045-058-059-050415- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 1208 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL BE THE FOCUSING MECHANISM FOR THUNDERSTORMS WEDNESDAY AFTERNOON. A POTENTIAL EXISTS THAT SOME OF THE STORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL THE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-012-015-016-050415- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-GRAYSON-CARROLL- 1208 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 3, 10:22 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1022 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 4 S GRASSY CREEK 36.50N 81.39W
04/03/2012 E0.25 INCH ASHE NC PUBLIC
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:01 PM EDT | Special Weather Statement | RNK | Henry | 14 min |
| Apr 4, 2:20 PM EDT | Special Weather Statement | RNK | Bland | 55 min |
| Apr 4, 2:29 PM EDT | Special Weather Statement | RNK | Giles, Montgomery | 61 min |
| Apr 4, 3:40 PM EDT | Special Weather Statement | RNK | Floyd | 65 min |
| Apr 4, 3:54 PM EDT | Special Weather Statement | RNK | Giles | 66 min |
| Apr 4, 3:55 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 65 min |
| Apr 4, 4:35 PM EDT | Special Weather Statement | RNK | Craig | 55 min |
| Apr 4, 5:15 PM EDT | Special Weather Statement | RNK | Pittsylvania | 60 min |
| Apr 4, 5:44 PM EDT | Special Weather Statement | RNK | City of Danville | 61 min |
| Apr 4, 6:18 PM EDT | Special Weather Statement | RNK | Halifax | 57 min |
Nearby
Flash Flood Watches in Virginia, 2012Flash Flood Watches in West Virginia, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.